MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56150
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 31 mar 2023.An ekos endovascular device, 135x50cm was selected for use in the angioplasty procedure to treat the patient's deep vein thrombosis.The catheter was placed in the catheterization lab, and the patient was transferred to the icu to complete treatment.Shortly after the patient arrived in the icu, it was noted that the patient's bedding was wet.The physician was notified.It was observed that clear fluid was dripping from somewhere around the white portion of the catheter.It was undetermined whether the fluid was lytic or coolant.The physician exchanged the ekos endovascular device while the patient was still in the icu.The issue was resolved, and the patient received the intended amount of lytic from the second device.There were no reported adverse consequences to the patient.However, device analysis revealed the device was leaking from the drug lumen.
 
Additional Manufacturer Narrative
Device analysis: the ekosonic endovascular device was returned to the complaint investigation site.Microscopic visual inspection of usc showed slight pinching of the wire at 5cm, and 45cm from the luer barb.Inspection of the ic showed wavy wires.During leak testing, it was observed that the device leaked from the drug lumen out of the tip of the strain relief.The hub was disassembled, and the strain relief was removed to pinpoint the leak.The leak appeared to be coming from the hub section just before the strain relief.It appeared that the tubing was severed at this point.The reported event of a leak from the catheter hub was confirmed.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X50CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16811864
Report Number2124215-2023-19915
Device Sequence Number20579846
Product Code KRA
UDI-Device Identifier00858593006318
UDI-Public00858593006318
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2024
Device Model Number500-56150
Device Catalogue Number500-56150
Device Lot Number8035022627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Initial Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown